Alert archive / Oklahoma / Frost Advisories in 2020
Frost Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 23, 2020, 2:49 PM CDT for 7 counties in Oklahoma. It took effect at Oct 24, 2020, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 23, 2020, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 24, 2020, 1:00 AM CDT
- Expired
- Oct 23, 2020, 10:11 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted.
829 WWUS74 KTSA 231949 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 249 PM CDT Fri Oct 23 2020 OKZ054>056-059-240400- /O.NEW.KTSA.FZ.W.0006.201024T0600Z-201024T1500Z/ Osage-Washington OK-Nowata-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, and Pawnee 249 PM CDT Fri Oct 23 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures in the lower 30s expected tonight. * WHERE...Osage, Washington OK, Nowata and Pawnee Counties. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ057-058-060>064-240400- /O.NEW.KTSA.FR.Y.0004.201024T0600Z-201024T1500Z/ Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware-Creek- Including the cities of Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa 249 PM CDT Fri Oct 23 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...Temperatures as forecast to fall into the mid 30s tonight. Light winds and clear skies will allow the potential for areas of frost to develop. * WHERE...Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware and Creek Counties. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
836 WWUS74 KTSA 240311 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1011 PM CDT Fri Oct 23 2020 OKZ054>056-059-240415- /O.CAN.KTSA.FZ.W.0006.201024T0600Z-201024T1500Z/ Osage-Washington OK-Nowata-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, and Pawnee 1011 PM CDT Fri Oct 23 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have been very slow to fall tonight thanks to thick cloud cover. As a result, widespread freezing temperatures are no longer expected. $$ OKZ057-058-060>064-240415- /O.CAN.KTSA.FR.Y.0004.201024T0600Z-201024T1500Z/ Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware-Creek- Including the cities of Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa 1011 PM CDT Fri Oct 23 2020 ...FROST ADVISORY IS CANCELLED... Thick cloud cover is making temperatures fall very slowly through the overnight hours. Thick cloud cover in combination with slightly warmer than expected temperatures and northerly winds at 10 to 15 miles per hour will result in conditions being unfavorable for frost development tonight. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 23, 2:44 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 23, 2:44 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
244 PM CDT Fri Oct 23 2020
.DISCUSSION...
Cold/breezy conditions this afternoon behind cold front which has
pushed southeast of the region. Skies are expected to clear over
portions of northeast Oklahoma tonight with decreasing winds.
Areas of frost will be possible along and north of I-44 with
freezing temperatures further northwest. Will therefore go ahead
and issue Frost advisory/freeze warning for aforementioned areas.
Although a brief warming trend is expected Saturday into Sunday, the
unseasonably cool weather will likely persist with clouds lingering
over most of the area. Some light drizzle and/or light rain will be
possible Sunday afternoon/evening as southwest flow aloft begins to
increase.
Stronger forcing is expected to develop Sunday night into Monday as
upper trough begins to dig over the desert southwest with widespread
precipitation spreading into eastern Oklahoma and northwest Arkansas.
Surface low developing over north Texas during this time will begin to
shift east into the Arklatx region by Monday afternoon with colder air
filtering into the area behind cold front.
Main forecast concern will be the low level thermal fields across
northeast Oklahoma into the day Monday with the potential for freezing
rain. Depending on where the heavier precip bands develop, temperatures
could wetbulb/fall to near or just below freezing over portions
of northeast Oklahoma with some light ice accumulations possible.
GFS remains the colder outlier compared to the warmer ECMWF and
NAM solutions, so for now, kept any ice accumulations light and
removed the mention of sleet.
Models now in fairly good agreement with developing strong upper
low over AZ/NM on Tuesday with widespread precipitation continuing
Tuesday into Wednesday as upper low approaches from the
southwest. There remains some potential for freezing rain across
portions of northeast Oklahoma into the day Tuesday but currently
have temperatures rising into the mid to upper 30s by afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 55 47 61 / 0 0 0 20
FSM 45 57 48 66 / 0 0 0 10
MLC 41 57 47 66 / 0 0 0 10
BVO 32 53 44 58 / 0 0 0 30
FYV 36 56 42 63 / 0 0 0 20
BYV 38 56 44 64 / 0 0 0 20
MKO 38 55 47 63 / 0 0 0 20
MIO 34 55 45 59 / 0 0 0 40
F10 36 55 46 64 / 0 0 0 10
HHW 45 57 48 68 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 1 AM to 10 AM CDT Saturday for OKZ056>058-
060>062-064.
Freeze Warning from 1 AM to 10 AM CDT Saturday for OKZ054-055-
059.
AR...None.
&&
LONG TERM....12Hazardous weather outlook, Oct 23, 10:41 AM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1041 AM CDT Fri Oct 23 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1041 AM CDT Fri Oct 23 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Gusty northerly winds will continue through this afternoon across much of eastern Oklahoma and western Arkansas behind a strong cold front. Wind gusts could be as high as 35 mph across portions of northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY AND TUESDAY...Winter Weather Potential. WEDNESDAY AND THURSDAY...Heavy Rain Potential. EXTENDED DISCUSSION... Another strong front will bring a shot of very unseasonably cold air for the beginning of the next work week. This front will move into the area late Sunday and Sunday night along with chances for showers and isolated to scattered thunderstorms. Behind the front, the air may be cold enough to support some wintry precipitation early next week in the form of sleet and or light freezing rain for parts of far northeast Oklahoma. The airmass is expected to modify by mid week as a strong upper low lifts towards the plains. At that time, locally heavy rain will be possible as this system pushes through the region. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:28 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Oct 23, 3:28 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Oct 23, 2:49 PM CDT | Freeze Warning | TSA | Nowata, Pawnee, Washington | 7 hr |
Nearby
Frost Advisories in Oklahoma, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.